MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD YAMATO PLUS-R 30CC IAB WITH ACCESSORIES AND RETRACTION KIT; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD YAMATO PLUS-R 30CC IAB WITH ACCESSORIES AND RETRACTION KIT; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0559-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event site postal code - (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.(b)(4).Device not returned.
 
Event or Problem Description
It was reported that after insertion of the intra-aortic balloon(iab), there was a lot of bleeding.The bleeding site was confirmed, blood leaked from the tip of the hub of the sheath.Since it continued to leak continuously, iab's stat guard tip was pushed into the sheath hub to reduce the amount of bleeding.The catheter was removed on (b)(6) 2020.
 
Additional Manufacturer Narrative
The product was not returned.A video of the reported sheath was provided during its use.The sheath was inserted in the patient, with blood on the device and surrounding insertion area.Further visual examination of the provided video revealed a blood leakage at the sheath hub.The evaluation confirmed the reported problem.However, we were unable to conclusively determine how the leak may have occurred since the device was not returned.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint #(b)(4).Reference complaint #(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter and between the catheter and the sheath.No blood was observed inside the iab catheter.One kink was found on the catheter tubing approximately 42.4cm from the iab tip.A second kink was found on the catheter tubing and inner lumen approximately 55.4cm from the iab tip.A video was provided.The provided video revealed that blood was leaking from the sheath hub.An underwater leak test of the sheath, sheath seal, balloon, catheter, y-fitting and extracorporeal tubing was performed and no leaks were detected.A catheter tubing kink may cause an opening for blood to pass out of the sheath.However, the reported event cannot be confirmed by the evaluation.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).
 
Event or Problem Description
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: b4, g1, g6, h6, h10.Corrected fields: h1, d1, d4.In mfg follow-up #2 the incorrect selection in the "type of reportable event" field (h1) was made.The correct selection of "serious injury" has been selected in the "type of reportable event" field (h1) in this mfg follow-up #3.Reference complaint #(b)(4).

Brand Name
YAMATO PLUS-R 30CC IAB WITH ACCESSORIES AND RETRACTION KIT
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key10786562
Report Number2248146-2020-00587
Device Sequence Number3732427
Product Code DSP
UDI-Device Identifier10607567107585
UDI-Public(01)10607567107585(17)221210(10)3000110443(11)191210
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model Number0684-00-0559-01
Device Catalogue Number0684-00-0559-01
Device Lot Number3000110443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/30/2020
01/08/2021
04/03/2025
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/30/2020
02/02/2021
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown